Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 52, NWS Austin/San Antonio, TX

April 10, 2004Edwards County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 10, 2004, 1:32 PM CDT for Edwards County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2004, 1:32 PM CDT (18:32 UTC)
Expired
Apr 10, 2004, 2:30 PM CDT
In force
58 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Edwards County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 10:20 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 6.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2004-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2092 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2004-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2092 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
558 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.9
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

641 
WUUS54 KEWX 101832
SVRSAT
TXC137-101930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
133 PM CDT SAT APR 10 2004

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES IN TEXAS...
  EDWARDS

* UNTIL 230 PM CDT

* AT 133 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 16 MILES WEST OF ROCKSPRINGS...MOVING EAST AT
  25 MPH.

* THIS WARNING INCLUDES LOCATIONS IN AND AROUND...
  ROCKSPRINGS

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.


LAT...LON 3027 10068 2968 10065 2966 10008 3029 9992

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 10:45 AM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Apr 10, 10:45 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1045 AM CDT SAT APR 10 2004

.UPDATE...
SEVERE THUNDERSTORM WATCH #61 HAS BEEN ISSUED FOR THE HILL COUNTRY
AND ADJACENT AREAS OF SOUTH CENTRAL TEXAS EFFECTIVE UNTIL 4 PM CDT.
SHOWERS AND THUNDERSTORMS ARE DEVELOPING FROM COMSTOCK NORTHEAST TO
SAN SABA...ALONG THE INITIAL WINDSHIFT. THE PRIMARY THREAT WILL BE
LARGE HAIL. LOCALLY HEAVY RAINFALL WILL ALSO OCCUR THIS AFTERNOON
AND TONIGHT. MAY ISSUE A FLOOD WATCH FOR FLASH FLOODING LATER
TODAY FOR TONIGHT. GRIDS AND TEXT PRODUCTS UPDATED TO REFLECT THE
WW.

&&

.PREV DISCUSSION...
SENT AN UPDATE TO INCLUDE DRIZZLE FOR THIS MORNING BASED ON REPORTS.
ALSO, DROPPED HIGHS A CATEGORY IN THE NORTH DUE FRONTAL PASSAGE JUST
A LITTLE FASTER THAN ANTICIPATED. OTHERWISE, PARTS OF EWX CWA STILL
ON TRACK FOR SOME SEVERE STORMS AND LOCALLY HEAVY RAINFALL THIS
AFTERNOON AND EVENING.

A RAPID END TO THE WARM AND DRY WEATHER OF THE LAST FEW DAYS IS
IMMINENT. STRONG COLD FRONT SOUTH OF A WICHITA FALLS TO LUBBOCK TO
ROSWELL LINE DROPPING STEADILY PROGRESSING SOUTH WILL ENTER THE
NORTHERN EDGE OF THE EWX CWA SHORTLY AFTER NOON AND THEN EXIT THE
SOUTHERN EDGE THIS EVENING. FRONTAL PASSAGE COINCIDENT WITH MAXIMUM
HEATING AND SHORT-WAVE MOVING OVERHEAD INDICATE INSTABILITY WILL BE
MAXIMIZED. SHARP FRONTAL SURFACE WILL MAXIMIZE SURFACE MOISTURE
CONVERGENCE. CAPES OF 2K TO 2.5K J/KG AND SHEAR PROFILES SUGGEST
STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS THE
MAIN THREATS IN BROKEN LINES AND SUPERCELLS. PWS OF 1 TO 1.5 INCHES
ALSO SUGGEST LOCALLY HEAVY RAINFALL. WILL MENTION IN ZONES FOR THIS
AFTERNOON AND EVENING AS CONFIDENCE HIGHER THAN LAST FEW DAYS. MAY
HAVE TO ISSUE FLASH FLOOD WATCH LATER TODAY. FOR SUNDAY INTO EARLY
MONDAY, BAGGY TROUGH AXIS REMAINS WEST OF TEXAS WITH SERIES OF SHORT-
WAVES MOVING THROUGH WILL KEEP HIGH POPS. CLOUDS AND RAIN SHORTEN
TEMPERATURE DIURNALS WITH EASTER SUNDAY AND MONDAY ABOUT 20 DEGREES
BELOW AVERAGE. TROUGH AXIS EXITS EAST OF TEXAS LATE MONDAY ENDING
POPS. NOT MUCH CLEARING DURING THE DAY ON MONDAY WILL LEAD TO LOWS
AROUND RECORD LEVELS FOR TUESDAY MORNING AFTER SKIES CLEAR MONDAY
EVENING. UPPER LEVEL RIDGING AND BOUNDARY LAYER TEMPERATURE RECOVERY
LEADS TO WARMING TREND MIDDLE TO LATE WEEK AND AS SURFACE RIDGE MOVES
TO EAST MOISTURE RETURN LATE IN THE WEEK AHEAD OF ANOTHER TROUGH BY
NEXT WEEKEND.

AUSTIN CAMP MABRY              76  50  58  44 /  60  70  60  30
AUSTIN BERGSTROM INTL AIRPORT  76  50  58  44 /  60  70  60  30
DEL RIO INTL AIRPORT           80  53  59  44 /  40  50  60  30
SAN ANTONIO INTL AIRPORT       80  51  59  44 /  50  70  60  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...SEVERE TSTM WATCH #61 UNTIL 4 PM
CDT.

&&

13/03
Hazardous weather outlook, Apr 10, 9:57 AM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
957 AM CDT SAT APR 10 2004

TXZ171>173-183>194-202>209-217>225-228-111100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
957 AM CDT SAT APR 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE WEATHER IN THE FORM OF LARGE
HAIL AND DAMAGING WINDS THIS AFTERNOON AND TONIGHT. A SQUALL LINE
IS EXPECTED TO DEVELOP IN ASSOCIATION WITH A COLD FRONTAL PASSAGE.
IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE.  A FLASH FLOOD
WATCH WILL LIKELY BE POSTED...POSSIBLY AS EARLY AS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
LOCALLY HEAVY RAINS ARE EXPECTED TO CONTINUE SUNDAY WHICH WILL
ONLY AGGRAVATE FLASH FLOOD AND FLOOD PROBLEMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED STARTING LATE THIS MORNING OR THIS
AFTERNOON.

In the hours before

Special weather statement, Apr 10, 7:59 AM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
759 AM CDT SAT APR 10 2004

TXZ171>173-183>194-202>209-217>225-228-101700-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
759 AM CDT SAT APR 10 2004

...STRONG TO SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL POSSIBLE
THIS AFTERNOON AND TONIGHT...

WARM MOIST AIR IS FLOWING NORTH ACROSS SOUTHERN TEXAS THIS MORNING
WHILE A STRONG COLD FRONT IS DROPPING SOUTH ACROSS NORTHWESTERN
TEXAS.  THIS FRONT WILL MOVE INTO THE NORTHWESTERN HILL COUNTRY BY
NOON AND ACROSS THE REMAINDER OF THE HILL COUNTRY AND SOUTH CENTRAL
TEXAS THIS AFTERNOON AND EVENING.  AN UPPER LEVEL DISTURBANCE WILL
MOVE ACROSS SOUTHERN TEXAS TONIGHT.  THESE FEATURES WILL INTERACT
WITH AN UNSTABLE AIRMASS TO PRODUCE SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT.  SOME OF THESE STORMS
MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.  IN ADDITION...
LOCALLY HEAVY RAINFALL IS POSSIBLE.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR ANY
UPDATES...WATCHES...WARNINGS AND ADVISORIES.
Local storm report, Apr 10, 11:54 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1154 AM CDT SAT APR 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1153 AM     HAIL             3 S PANDALE             30.14N 101.55W
04/10/2004  1.00 INCH        VAL VERDE          TX   CO-OP OBSERVER

&&

KW
Special weather statement, Apr 10, 1:18 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
118 PM CDT SAT APR 10 2004

TXZ171>173-183>194-202>208-217-218-102059-
BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-EDWARDS-GILLESPIE-
GUADALUPE-HAYS-KENDALL-KERR-KINNEY-LEE-LLANO-MAVERICK-MEDINA-REAL-
TRAVIS-UVALDE-VAL VERDE-WILLIAMSON-ZAVALA-
118 PM CDT SAT APR 10 2004

...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 PM CDT...

THE SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOW COUNTIES OF SOUTH
CENTRAL TEXAS AND THE HILL COUNTRY...

BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL..COMAL...
EDWARDS...GILLESPIE...GUADALUPE...HAYS...KENDALL...KERR...KINNEY...
LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL
VERDE...WILLIAMSON AND ZAVALA.

AN AREA OF STRONG TO SEVERE THUNDERSTORMS WITH LOCALLY HEAVY RAIN
WAS MOVING ACROSS THE EDWARDS PLATEAU INTO THE TEXAS HILL COUNTRY.
THESE STORMS WERE OCCURRING IN ADVANCE OF A COLD FRONT. LARGE HAIL
IS THE PRIMARY SEVERE WEATHER THREAT THIS AFTERNOON AND EVENING ALONG
WITH LOCALLY HEAVY RAINFALL.

THE SEVERE THREAT WILL LESSEN THIS EVENING WITH THE LOSS OF DAYTIME
HEATING. HOWEVER HEAVY RAINFALL WILL STILL BE POSSIBLE THIS EVENING
AND TONIGHT. A FLOOD WATCH FOR FLASH FLOODING WILL LIKELY BE ISSUED
LATER THIS AFTERNOON FOR TONIGHT.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR ANY
UPDATES...WATCHES...WARNINGS AND ADVISORIES.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 11:21 AM CDTSevere Thunderstorm WarningEWXVal Verde39 min
Apr 10, 11:58 AM CDTSevere Thunderstorm WarningEWXVal Verde47 min
Apr 10, 12:25 PM CDTSevere Thunderstorm WarningEWXEdwards35 min
Apr 10, 12:44 PM CDTFlash Flood WarningEWXVal Verde3 hr
Apr 10, 2:27 PM CDTFlash Flood WarningEWXReal3 hr
Apr 10, 2:57 PM CDTSevere Thunderstorm WarningEWXMaverick63 min
Apr 10, 3:10 PM CDTSevere Thunderstorm WarningEWXKinney50 min
Apr 10, 3:19 PM CDTSevere Thunderstorm WarningEWXBandera56 min
Apr 10, 3:51 PM CDTSevere Thunderstorm WarningEWXKendall54 min
Apr 10, 4:04 PM CDTSevere Thunderstorm WarningEWXUvalde56 min
Apr 10, 4:09 PM CDTSevere Thunderstorm WarningEWXMedina66 min
Apr 10, 4:13 PM CDTSevere Thunderstorm WarningEWXGuadalupe47 min
Apr 10, 4:20 PM CDTSevere Thunderstorm WarningEWXCaldwell55 min
Apr 10, 4:25 PM CDTSevere Thunderstorm WarningEWXBexar65 min
Apr 10, 4:27 PM CDTFlash Flood WarningEWXMedina, Uvalde3 hr
Apr 10, 4:33 PM CDTSevere Thunderstorm WarningEWXComal57 min
Apr 10, 4:41 PM CDTFlash Flood WarningEWXBexar, Caldwell, Comal, Gonzales, Guadalupe2 hr
Apr 10, 4:55 PM CDTSevere Thunderstorm WarningEWXZavala65 min
Apr 10, 4:57 PM CDTFlash Flood WarningEWXFrio, Zavala2 hr
Apr 10, 5:05 PM CDTFlash Flood WarningEWXWilson115 min
Apr 10, 5:06 PM CDTSevere Thunderstorm WarningEWXGuadalupe54 min
Apr 10, 5:15 PM CDTFlash Flood WarningEWXFayette2 hr
Apr 10, 5:19 PM CDTSevere Thunderstorm WarningEWXHays41 min
Apr 10, 5:23 PM CDTSevere Thunderstorm WarningEWXFayette, Lavaca52 min
Apr 10, 5:28 PM CDTTornado WarningEWXFayette, Lavaca47 min
Apr 10, 5:29 PM CDTFlash Flood WarningEWXAtascosa91 min
Apr 10, 5:32 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar58 min
Apr 10, 5:35 PM CDTFlash Flood WarningEWXLavaca100 min
Apr 10, 5:55 PM CDTFlash Flood WarningEWXDeWitt, Karnes2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.